Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

August 31, 2021Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 31, 2021, 3:53 PM CDT for Jefferson Davis Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2021, 3:53 PM CDT (20:53 UTC)
Expired
Aug 31, 2021, 4:15 PM CDT
In force
22 min
Issued by
NWS Lake Charles, LA
Hail
0.25 in
Wind
30

County Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2197 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

546 
WWUS84 KLCH 312053
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
353 PM CDT Tue Aug 31 2021
 
LAZ041-042-074-312115-
Calcasieu LA-Jefferson Davis LA-East Cameron LA-
353 PM CDT Tue Aug 31 2021

...A strong thunderstorm will impact portions of north central
Cameron, south central Jefferson Davis and southeastern Calcasieu
Parishes through 415 PM CDT...

At 353 PM CDT, Doppler radar was tracking a strong thunderstorm over
Holmwood, or 7 miles west of Hayes, moving southeast at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Iowa, Lacassine National Wildlife Refuge, Hayes, Holmwood, Hacketts
Corner, Thornwell and Bell City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3014 9320 3024 9302 3014 9275 2992 9301
TIME...MOT...LOC 2053Z 319DEG 11KT 3010 9305 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

Stigger/87

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 31, 3:49 PM CDT, 4 minutes earlier.

Area forecast discussion, Aug 31, 3:49 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
349 PM CDT Tue Aug 31 2021

.DISCUSSION...

.SHORT TERM [Thru Thursday Night]
A plume of tropical moisture can be seen trailing Ida on water
vapor imagery. This will keep higher PoPs over the southernmost
inland zones and over the coastal waters. It's been a quiet day
outside of scattered showers over the marine zones and a few
isolated showers over the coastal Parishes / Counties. Activity is
ramping up (as of 20Z) with more thunderstorm development
expected over the next few hours. This activity will taper with
loss of daytime heating, however a few stray showers are likely
overnight south of the I-10 and over the gulf. Both Wednesday and
Thursday, diurnal activity is expected.

Afternoon max temperatures will reach into the upper 90s for a
few areas north of the I-10 corridor. Heat indices will be in the
100 - 110 degree range. Some areas in central LA will fly right
under the criteria necessary for the issuance of a Heat Advisory
so please be safe while working outdoors.

.LONG TERM [Friday through Tuesday]...

A weak surface boundary near the I-10 corridor will meander early
Friday and then lift northward late Friday into Saturday.
Aloft...High pressure oriented west to east across the central and
south central United States will generally put a damper on any rain
activity across central Louisiana on Friday and again on
Saturday...however across the coastal areas...there may sufficient
moisture to allow for some limited shower or thunderstorm activity
with daytime heating.

Looking ahead on Monday...high pressure aloft will shift slightly
westward allowing for increased southerly flow and available
moisture. This will allow for increasing rain chances through
Tuesday for the area.

Near normal high and low temperatures can be expected Friday through
Tuesday.
FN

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  75  98  74  96 /  10  30  10  30
LCH  78  93  76  94 /  30  70  10  50
LFT  77  93  76  93 /  30  70  10  50
BPT  76  94  75  94 /  30  70  20  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Aug 31, 3:41 AM CDT, 12 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
341 AM CDT Tue Aug 31 2021

GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
010845-
Calcasieu Lake-Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Tyler-Hardin-Jefferson-Orange-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
341 AM CDT Tue Aug 31 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana,
southeast Texas and the coastal lakes and bays of the Gulf of
Mexico.

.DAY ONE...Today and Tonight.
Widely scattered showers and isolated thunderstorms today will
produce cloud to ground lightning. Storms down along the coast in
south central Louisiana will see some training of these storms and
this will cause some issues in flooding.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Storms will continue into Wednesday then taper off on Friday with
mostly clear skies for the weekend.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-435-450-452-455-470-472-475-010845-
Sabine Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
341 AM CDT Tue Aug 31 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and Tonight.
Scattered showers and thunderstorms over the coastal waters of
southeast Texas and southern Louisiana today. Winds and seas will
be higher near storms.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Chances for storms will continue through the rest of the week and
into the weekend. Look for winds to remain elevated and seas running
two to three feet.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 31, 3:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
353 PM CDT Tue Aug 31 2021

LAZ041-042-074-312115-
Calcasieu LA-Jefferson Davis LA-East Cameron LA-
353 PM CDT Tue Aug 31 2021

...A strong thunderstorm will impact portions of north central
Cameron, south central Jefferson Davis and southeastern Calcasieu
Parishes through 415 PM CDT...

At 353 PM CDT, Doppler radar was tracking a strong thunderstorm over
Holmwood, or 7 miles west of Hayes, moving southeast at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Iowa, Lacassine National Wildlife Refuge, Hayes, Holmwood, Hacketts
Corner, Thornwell and Bell City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3014 9320 3024 9302 3014 9275 2992 9301
TIME...MOT...LOC 2053Z 319DEG 11KT 3010 9305

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Stigger/87

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 4:34 PM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis, Lafayette, Saint Martin56 min
Aug 31, 5:00 PM CDTFlash Flood WarningLCHLafayette3 hr
Aug 31, 5:27 PM CDTSpecial Weather StatementLCHCalcasieu48 min
Aug 31, 5:48 PM CDTFlash Flood WarningLCHCalcasieu2 hr
Aug 31, 4:37 PM CDTSpecial Weather StatementLCHOrange38 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.